Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Microgynon, taking injections for vitamin B12 deficiency, always tired. Could the pill be causing this?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
Hi my daughter has been on Microgynon 30 for 4 years since she was 16. She has developed B12 deficency and having injections every 12 weeks constantly tired could this pill be the cause of this? She is being investigated for digestive problems possibly Crohn's. I do not believe it is this. Do other long term users of Microgynon 30 have B12 deficiency. She has intrinsic factor so something is blocking her absorbtion
Posted Sat, 29 Sep 2012 in Birth Control
Answered by Dr. Madhuri Patil 41 minutes later
Hi there. Thank you for your query.

B12 deficiency and the contraceptive pill Microgynon are not known to be associated. But this pill is given with caution for people with or suspected to have Crohn's disease. Feeling of constant tiredness can be from her B12 deficiency which causes B12 deficiency anemia. Crohn's is a known reason to cause vitamins/ nutrient deficiencies. Hence if your daughter is suffering from it or similar diarrheal disorder then that might be the reason in spite of presence of intrinsic factor. I hope these points give answer to your query. Do get back for further clarification if any. All the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor